MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PET SYRINGE

BD MEDICAL - DIABETES CARE BD PET SYRINGE
Catalog Number 323003
Medical Device Problem Codes Delivered as Unsterile Product (1421); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd pet syringe had a broken thumb press and a crushed cap.This was discovered during use.The following information was provided by the initial reporter: material no.: 323003 batch no.: 6294537.It was reported by the consumer that one syringe was found with a broken thumb press and a crushed cap.Verbatim: issue(s): found 1 syringe with plunger rod thumb press broken and same syringe plunger cap crushed.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) 1/2cc, 12.7mm, 29g bd pet syringe in an open poly bag from lot#: 6294537.Customer states that the thumb press is broken and the plunger cap is crushed.The returned syringe was examined and exhibited a broken thumb press and a crushed plunger cap.A review of the device history record was completed for batch#: 6294537.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Process summary: the automatic syringe assembly machine feeds 0.5ml syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.There were no quality notifications or log book entries made during the production of this batch.No root cause for this defect can be determined.H3 other text : see h.10.
 
Event or Problem Description
It was reported that bd pet syringe had a broken thumb press and a crushed cap.This was discovered during use.The following information was provided by the initial reporter: material no: 323003 batch no: 6294537.It was reported by the consumer that one syringe was found with a broken thumb press and a crushed cap.Issue(s): found 1 syringe with plunger rod thumb press broken and same syringe plunger cap crushed.

Brand Name
BD PET SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9187432
Report Number1920898-2019-01127
Device Sequence Number11414818
Product Code FMF
UDI-Device Identifier00382903230020
UDI-Public00382903230020
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Catalogue Number323003
Device Lot Number6294537
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;